MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0603880
Medical Device Problem Codes Difficult to Flush (1251); Fracture (1260); Material Separation (1562); Suction Problem (2170); Migration (4003)
Health Effect - Clinical Codes Stenosis (2263); Swelling/ Edema (4577)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through litigation process that, on (b)(6) 2011, a patient was implanted with a port via the left subclavian vein for as the patient was in need for central venous access to treat iron deficiency.Approximately eleven months and eight days later on (b)(6) 2022, that catheter was allegedly fractured and the fragment migrated to right atrium.It was further reported that the port stopped functioning as blood could not be aspirated and flushing was unsuccessful.Imaging, including ct of the neck with contrast, showed severe narrowing of the left brachiocephalic and subclavian veins around the port catheter with collateral formation throughout the neck, chest wall, and mediastinum this may be responsible for the patient's left upper extremity swelling.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation, medical record was provided for review.The medical records allege that the patient previously had a right sided port that became painful and required removal.A bardport m.R.I.Low profile implantable port (catalog 0603880, lot reug0781) was later implanted in the left chest to provide central venous access for treatment of iron deficiency.The procedure was performed using the seldinger technique.The left subclavian vein was successfully cannulated, and a guidewire was advanced into the superior vena cava under fluoroscopic guidance.An introducer and venous dilator were placed without resistance.The catheter was then tunneled to a port pocket created along the pectoralis muscle, the reservoir was secured, and the site was appropriately dressed with sterile strips.Approximately 10 years and 11 months after the implantation, the port malfunctioned, with inability to aspirate blood and unsuccessful flushing.Imaging performed the same day reported that the catheter had allegedly fractured, and a distal catheter fragment had migrated to the right atrium.Ct imaging of the neck with contrast revealed severe narrowing of the left brachiocephalic and subclavian veins surrounding the catheter, with extensive collateral formation throughout the neck, chest wall, and mediastinum, findings that may explain the patient¿s left upper extremity swelling.Later that same day, an interventional procedure was performed for removal of the malfunctioning port and retrieval of the intravascular fragment.Under ultrasound and fluoroscopic guidance, the port site was anesthetized and opened.The port reservoir and sutures were removed using sharp and blunt dissection, and imaging confirmed discontinuity between the port reservoir and catheter.The right internal jugular vein was then accessed using a puncture kit, and a wire was advanced under fluoroscopy into the inferior vena cava to facilitate retrieval of the catheter fragment from the right atrium.Attempts to thread a wire through the fractured catheter to obtain left subclavian vein access were unsuccessful due to insufficient catheter length, and the remaining catheter was therefore removed entirely as an intravascular foreign body.Central venography performed during the procedure demonstrated patency of the central portion of the left brachiocephalic vein with occlusion in the mid segment.The incision was closed with sutures, and a sterile dressing was applied.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24208707
Report Number3006260740-2026-00304
Device Sequence Number5458419
Product Code LJT
UDI-Device Identifier00801741025846
UDI-Public(01)00801741025846(17)150726(10)REUG0781
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2015
Device Catalogue Number0603880
Device Lot NumberREUG0781
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale